On almost-regular edge colourings of hypergraphs

Bryant, Darryn (2016) On almost-regular edge colourings of hypergraphs. Electronic Journal of Combinatorics, 23 4: .

Author Bryant, Darryn
Title On almost-regular edge colourings of hypergraphs
Journal name Electronic Journal of Combinatorics   Check publisher's open access policy
ISSN 1077-8926
Publication date 2016-10-14
Sub-type Article (original research)
Open Access Status Link (no DOI)
Volume 23
Issue 4
Total pages 7
Place of publication Clemson, SC, United States
Publisher Electronic Journal of Combinatorics
Language eng
Formatted abstract
We prove that if H = (V(H), ε(H)) is a hypergraph, γ is an edge colouring of H, and SV(H) such that any permutation of S is an automorphism of H, then there exists a permutation π of ε(H) such that |π(E)| = |E| and π(E) \S = ES for each E ϵ H(H), and such that the edge colouring γ′ of H given by γ′(E) = γ(π-1(E)) for each E ϵ ε(H) is almost regular on S. The proof is short and elementary. We show that a number of known results, such as Baranyai’s Theorem on almost-regular edge colourings of complete k-uniform hypergraphs, are easy corollaries of this theorem.
Keyword Graph theory
Edge colouring
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
HERDC Pre-Audit
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 0 times in Thomson Reuters Web of Science Article
Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Tue, 01 Nov 2016, 10:36:59 EST by System User on behalf of Learning and Research Services (UQ Library)